Discussions By Condition: I cannot get a diagnosis.

Skin Reaction

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: ambner
  • December 24, 2010
  • 05:56 AM

Hi, I was sent to the ER last week by my doctor for fear of Steven Johnson's Syndrome via Lamictal (I should note that I was also taking Depakote along with it). I had been on the medicine for about 2 weeks before I was covered head-to-toe in what looked like could have been severe chicken pox. While in the ER, I was given an IV and a once-over by the doctor who sent me home a few hours later, saying that since I had no blistering in my mouth or eyes there was no way to tell whether it was simply an allergic reaction or mild SJS. I've been on steroids since then but I'm still not quite back to normal.

The chicken-pock-like marks on my skin faded but turned instead into an ugly purplish mottled rash all over and the itching turned into what felt like a rather bad sunburn with some scaly patches. Recently my lips became extremely chapped and after a week of steroids, my skin feels smooth but feels rather thick and and, although it's not always there, I still break out in a light pink mottled rash every day. At the times when I do break out, my skin where the rash is located is sore and feels swollen.

I've done as much research on SJS as I can but there is not much on the subject other than the most dangerous symptoms. I'm wondering if it's possible that I did get it but it was caught in time and was mild enough that I'm not suffering from the severe blistering that I hear so much about. If this is not possible, I'm wondering what else it could be?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?